Alert archive / Idaho / Red Flag Warnings in 2013
Red Flag Warning 25, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 25, 2013, 3:34 AM MDT for 13 counties in Idaho. It took effect at Aug 25, 2013, 4:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2013, 3:34 AM MDT (09:34 UTC)
- In effect from
- Aug 25, 2013, 4:00 PM MDT
- Expired
- Aug 25, 2013, 11:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
Counties Blaine County, ID, Boise County, ID, Butte County, ID, Cassia County, ID, Custer County, ID, Idaho County, ID, Jerome County, ID, Lemhi County, ID, Lincoln County, ID, Minidoka County, ID, Power County, ID, Twin Falls County, ID, Valley County, ID
The radar
The Pocatello radar (KSFX), 138 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 24, 2:07 PM MDT, 13 hours 27 minutes earlier.
Area forecast discussion, Aug 24, 2:07 PM MDT, 13 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 207 PM MDT SAT AUG 24 2013 .SHORT TERM...FOR THIS AFTERNOON AND EVENING WATCHING THE DISTURBANCE IN SOUTHWEST FLOW CROSSING FROM CALIFORNIA INTO NEVADA. THERE IS ALSO A DISTURBANCE IN SOUTH CENTRAL AND EASTERN NEVADA MOVING NORTH WHERE LIGHTNING ACTIVITY HAS ALREADY BEGUN. CONVECTION SHOULD BEGIN EARLY THIS AFTERNOON BETWEEN OAKLEY AND SUN VALLEY. MODEL SOUNDINGS IN THAT AREA SHOWING HIGHER CAPE 1200-1300 J/KG THAN YESTERDAY WITH MODEST VERTICAL SHEAR THIS AFTERNOON TO SUPPORT STRONG CONVECTION. GOES SOUNDER INFORMATION HAS BEEN SHOWING UNSTABLE ENVIRONMENT PAST FEW HOURS. CONVECTION IN THE CARIBOU HIGHLANDS AREA COULD BE HELD BACK SOME AS THE UPPER LEVEL WINDS LEAVE THAT AREA IN CONVERGENCE ALOFT AND LESS SUPPORT FOR THUNDERSTORMS. SOUTHERLY BOUNDARY LAYER WINDS HAVE BEEN INCREASING FROM AROUND WENDOVER INTO THE BURLEY AREA THE NAM12 CONTINUES THIS TREND THROUGH WELL PAST MIDNIGHT. THEREFORE INCREASED MORNING LOW TEMPERATURES ALONG THE FOOT HILLS FROM BURLEY TO POCATELLO. THE INCREASED SOUTHERLY FLOW SHOULD ALSO ADD UPSLOPE FLOW TO SUPPORT SHOWERS IN THE UPPER SNAKE HIGHLANDS TONIGHT THAT MAY LAST PAST MIDNIGHT. SUNDAY...WATCHING TROPICAL STORM IVO OFF BAJA...MODELS BRING SOME OF THIS MOISTURE TOWARDS EVANSTON WYOMING BY SUNDAY AFTERNOON. WHILE SOME OF THIS MOISTURE WILL MISS THIS AREA...THE NAM12 SUGGEST A SPOKE OF ENERGY OFF THE CALIFORNIA COAST TROUGH WILL ACT TO PULL SOME OF THAT MOISTURE NORTH TOWARDS SUN VALLEY AREA SUNDAY AFTERNOON AND EVENING. INCREASED SHOWERS AND THUNDERSTORMS TO SCATTERED TOWARDS THAT AREA AND WE COULD SEE SOME .1 TO .2 INCH RAIN AMOUNTS FROM THUNDERSTORMS. .LONG TERM...SOUTHEAST IDAHO REMAINS SQUEEZED IN THE FLOW BETWEEN THE HIGH CENTERED OVER KANSAS AND THE LOW OFF SHORE WITH MONSOON MOISTURE PROVIDING AN UNSTABLE AIR MASS THE NEXT FEW DAYS. THERE IS STILL A HINT OF ANOTHER TROPICAL WAVE CROSSING CENTRAL AMERICA BY FRIDAY. HOWEVER THE NORTHWARD SURGE OF MOISTURE INTO THE GREAT BASIN APPEARS MORE FRAGMENTED THAN SHOWN BY MODELS YESTERDAY. RS && .AVIATION...HAVE VICINITY THUNDERSTORMS ALL TAF SITES AGAIN THIS AFTERNOON THROUGH 04Z. THINK SUN MOST LIKELY SITE TO HAVE ON STATION TODAY. VFR CONDITIONS OUTSIDE THUNDERSTORMS. EXPECT SIMILAR CONDITIONS SUNDAY WITH ISOLATED TO SCATTERED STORMS ONCE AGAIN. GK && .FIRE WEATHER...SOUTHERLY FLOW ALOFT CONTINUES TO PUSH MOISTURE INTO SOUTHEAST IDAHO. RED FLAG WARNINGS REMAIN IN EFFECT UNTIL 10 PM THIS EVENING FOR SCATTERED THUNDERSTORMS. SOUTHERLY FLOW CONTINUES THROUGH MOST OF NEXT WEEK WITH ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED DAILY THROUGH WEDNESDAY. MAY SEE LESS COVERAGE ON MONDAY WITH SOME DRIER AIR TEMPORARILY MOVING INTO THE REGION. GK && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING IDZ410-413-422-425-427-475-476. &&
Hazardous weather outlook, Aug 24, 3:34 AM MDT, 24 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 334 AM MDT SAT AUG 24 2013 IDZ017>025-031-032-250945- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 334 AM MDT SAT AUG 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE ONCE AGAIN INTO TONIGHT ACROSS EASTERN IDAHO. STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY DOWNBURST WINDS. THE POTENTIAL FOR LOCALLY HEAVY RAIN AND FLOODING/DEBRIS FLOWS WILL PERSIST ACROSS THE AREA. A RED FLAG WARNING IS IN EFFECT THROUGH 10 PM THIS EVENING DUE TO INCREASED COVERAGE AND GUSTY WINDS FOR ALL AREAS EXPECT FOR FIRE ZONE 411 - HIGHER ELEVATIONS OF THE UPPER SNAKE HIGHLANDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS FORECAST ON SUNDAY AS ANOTHER SURGE OF MONSOON MOISTURE WORKS NORTHWARD INTO EASTERN IDAHO. BEYOND THAT...WE ARE LOOKING AT THE POTENTIAL FOR A STRONG MONSOON SURGE OVER PARTS OF IDAHO WITH A STRONG DRY SLOT IN AREAS JUST TO THE WEST OF THAT. THE MODELS ARE STILL STRUGGLING WHERE TO PLACE THE PATTERN OVER THE STATE. UNDER THE MONSOON SURGE...A PROLONGED PERIOD OF STORMS WITH HEAVY RAIN IS EXPECTED INTO THE LABOR DAY WEEKEND. WHERE THE DRY SLOT FORMS...GUSTY WINDS AND VERY LOW HUMIDITY WILL CREATE ANOTHER PROLONGED PERIOD OF CRITICAL FIRE CONDITIONS. FOR NOW...WE ARE FORECAST MAINLY MOUNTAIN SHOWERS AND STORMS ESPECIALLY OVER THE SOUTHEAST. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Red Flag Warnings in Idaho, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.